Medication Monitor



SORT BY:      Most Recent      Most Viewed     
List-View      Table-View
Generic Name (Trade Name—Company)
Notes
  • June 28, 2011

    McNeil Consumer Healthcare has initiated a voluntary recall at the retail level of a single lot (#ABA619) of Tylenol (acetaminophen) Extra Strength Caplets, 225 count bottles, UPC code 300450444271. This recall was initiated because of a small number of musty, moldy odor reports that has been linked to trace amounts of 2,4,6-tribromoanisole (TBA). The risks of serious adverse events with TBA are remote, but exposure may be associated with mild gastrointestinal symptoms in some patients. This product was manufactured in February 2009, and 60,912 bottles were distributed in the United States. Consumers who purchased this product should be told to contact the manufacturer for a refund or product coupon.    

  • June 24, 2011

    FDA announced that more conservative dosing guidelines for the erythropoiesis-stimulating agents (ESAs) are being added to the labeling because of an increased risks of cardiovascular events noted when these agents are used to treat chronic kidney disease. Specifically, for patients with anemia of chronic kidney disease not on dialysis, the initiation of ESA should be considered only when the hemoglobin level is less than 10 g/dL and when other considerations apply; if the hemoglobin level exceeds 10 g/dL, the dose of ESA should be reduced or interrupted. For patients with anemia of chronic kidney disease on dialysis, the initiation of ESA should be considered only when the hemoglobin level is less than 10 g/dL; if the hemoglobin level approaches or exceeds 11 g/dL, the dose of ESA should be reduced or interrupted. The new recommendations are based on data from clinical trials, including the TREAT (Trial to Reduce Cardiovascular Events with Aranesp Therapy), which showed that using ESAs to target a hemoglobin level of greater than 11 g/dL increased the risk of serious adverse cardiovascular events, such as myocardial infarction and stroke, and provided no additional benefit to patients.

     

  • June 24, 2011

    Endo Pharmaceuticals initiated a nationwide voluntary recall of Endocet 10 mg/325 mg (oxycodone/acetaminophen) tablets, 100 count bottles, lots #402415NV and #402426NV, Expiration Date January 2014, NDC #60951-712-70. One bottle from each lot was found to contain some Endocet 10 mg/650 mg tablets, which are identifiable by their larger size and different shape and markings. Currently, no other bottles from these lots or any other lots have been found to erroneously contain Endocet 10 mg/650 mg tablets. These lots were distributed between April 19 and May 10, 2011, directly to wholesalers who are located in the following states: AL, AZ, CA, CO, NY, OH, ND, PR, IL, KY, NH, NJ, LA, NC, MO, PA, FL, and TN. No injuries have been reported to date, and Endo is notifying all patients who may have received affected product and arranging for the return of these products.

     

  • June 24, 2011

    Qualitest Pharmaceuticals issued a voluntary recall of multiple lots of two of its pain medications because of incorrect labeling. An individual bottle of butalbital, acetaminophen, and caffeine 50 mg/325 mg/40 mg tablets, 500 count (NDC #0603-2544-28), was found to be incorrectly labeled as hydrocodone bitartrate and acetaminophen 7.5 mg/500 mg tablets, 1000 count (NDC #0603-3882-32), printed with lot #C0590909B. The affected lots include #C0390909A, C0400909A, C0410909A, and C0590909B for both products. These lots were distributed between November 13, 2009, and April 9, 2010, to wholesale and community pharmacies nationwide.     

  • June 22, 2011

    Nature Relief has initiated a voluntary recall of this wart and mole remover kit because use may result in harmful burns to the skin. The active ingredient, calcium oxide, can cause burns to the skin, and FDA has received a report of burns to the skin after use of the product that required medical attention. Only a small quantity of this product was sold via direct to consumer Internet marketing; patients inquiring about this product should be informed of the recall and told to place any unused product in a plastic bag for safe disposal.   

Pages